MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 5 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 5 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422345
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a left uka surgery performed in (b)(6) 2017, the patient experienced an unspecified fracture.It is unknown how this was resolved or if this caused any delay.The femoral, tibial and the insert components were implanted.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who experienced an adverse event during a uka where journey uni implants were implanted.As such, no further information will be available.
 
Additional Manufacturer Narrative
Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient experienced an unspecified fracture during a left unicompartmental knee arthroplasty surgery.It is unknown how this was resolved or if this caused any delay.As of the date of this medical investigation, the requested clinical documentation has not been provided as the information was provided by the national joint registry of the united kingdom as part of a retrospective data collection, and reportedly, no further information will be available.Without the requested medical documentation, possible clinical factors which could have contributed to the reported event could not be definitively concluded.The patient impact beyond that which was reported could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that tibia, femur, or patella fractures have been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include patient bone quality, patient condition and/or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
JUNI OX FB FEM SZ 5 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15375389
Report Number1020279-2022-04012
Device Sequence Number20286113
Product Code HSX
UDI-Device Identifier03596010627346
UDI-Public03596010627346
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model Number71422345
Device Catalogue Number71422345
Device Lot Number16EM12099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY UNI TIBINRT S5-6LM/RL8MM, LOT#:17AM07794; JRNY UNI TIBIAL BASE LM/RL SZ 5, LOT#:17EM08674
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale